MAUDE Adverse Event Report: SYNTHES GMBH UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE

SYNTHES GMBH UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.204
Medical Device Problem Codes Fire (1245); Appropriate Device Problem Term/Code Not Available (3191); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition was confirmed.The assignable root cause was traced to user error.Udi: (b)(4).
 
Event or Problem Description
It was reported that the universal battery charger device had no power and needed to be updated.During in-house engineering evaluation, it was determined that the device fuse was blown, there was a spark/fire, would not run because the power supply was damaged, had cosmetic damage and the edges were sharp.The device also failed pretests for general condition, check firmware revision, power-on test, charger self-check, refresh / stress test and charging function with trs power module and batteries.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
UNIVERSAL BATTERY CHARGER II
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16085377
Report Number8030965-2023-00030
Device Sequence Number12445963
Product Code MOQ
UDI-Device Identifier07611819977846
UDI-Public07611819977846
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown